MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY; CATHETER, PERCUTANEOUS

MICROVENTION, INC. HEADWAY; CATHETER, PERCUTANEOUS
Model Number MC272156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the attempt to introduce the stent into the microcatheter, it was verified that the delivery system advanced, but the stent got stuck at the entrance of the microcatheter, damaging the mesh and obstructing the microcatheter.The devices were replaced, and the procedure was completed successfully.There was no patient injury.The patient outcome was reported as great.When the device was received and analyzed, it was found that the catheter shaft exhibited incomplete flaring with exposed braid at the hub transition.
 
Additional Manufacturer Narrative
The investigation found the stent returned detached in the hub of the microcatheter with a kinked proximal flare, which is consistent with the alleged product issue.Further inspection of the microcatheter found the lumen to not be fully flared at the hub joint with the lumen coil exposed, which would have resulted in the advancement issue encountered during the reported event.The exposed braid was observed to be protruding into the lumen.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the exposed braid and lumen flaring issue, but these conditions are consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.

Brand Name
HEADWAY
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24069403
Report Number2032493-2026-00017
Device Sequence Number9113316
Product Code DQY
UDI-Device Identifier00842429117507
UDI-Public(01)00842429117507(11)250426(17)280331(10)0001068691
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC272156S-AL
Device Lot Number0001068691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2025
Initial Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRED.
Patient SexFemale